EconPapers    
Economics at your fingertips  
 

Topological data analysis for resilience assessment of water distribution networks

Laura Selicato, Alessandro Pagano, Flavia Esposito and Matteo Icardi

Mathematics and Computers in Simulation (MATCOM), 2025, vol. 231, issue C, 62-70

Abstract: Water Distribution Networks (WDNs) are critical assets, that are required to provide safe drinking water under a wide range of operational and management conditions, including failures. Understanding the structural properties of a water distribution system in different disruptive event scenarios is a key aspect of improving the security, reliability, and efficiency of the WDNs. In particular, the identification of critical components whose failure can negatively influence network performances and system resilience has direct relevance for decision-makers involved in planning, management, and improvement activities. The study of WDNs, structured as mathematical objects, can be carried on with different mathematical approaches. Among the many methods and tools available, the use of topological indicators and, in particular, Topological Data Analysis (TDA) has emerged as a cutting-edge tool in this field. In this work, we propose persistent homology to derive a new metric for the resilience of water networks, which, together with the other metrics known in the literature, can provide a more complete description of the system.

Keywords: Topological data analysis; Persistent homology; Water distribution system; Graph theory (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475424004725
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:231:y:2025:i:c:p:62-70

DOI: 10.1016/j.matcom.2024.12.001

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:231:y:2025:i:c:p:62-70